Format

Send to

Choose Destination
Klin Wochenschr. 1987 Sep 15;65(18):888-91.

[Asthma attacks in low-dose preventive use of heparin in a male with femoral neck fracture and aortic aneurysm].

[Article in German]

Author information

1
Medizinische Poliklinik, Universität München.

Abstract

Hypersensitivity reactions to heparin preparations with a wide spectrum of clinical manifestations have been reported frequently in the past, but are a rarity now. A 88 year old man was admitted for physical therapy of a collum femoris fracture. Treatment with a diuretic, Reserpine and Verapamil was continued. Chest x-ray revealed a large thoracic aortic aneurysm. From the 12th to the 18th day of low dose heparin prophylaxis with calcium heparin, 7500 U twice daily, at least eight attacks of asthma or cyanosis were observed, starting about two hours after heparin injection. The last attack began suddenly with wheezing, tachypnoea and cough and was associated with apprehension, a sudden blood pressure increase and severe cyanosis. Ventilation improved with oxygen and a beta 2-stimulator, but hypertension and cyanosis lasted for three hours. After discontinuation of heparin no further attacks occurred. Causes other then heparin could not be found. Despite the use of porcine mucosa heparin, avoidance of preservatives and use of low doses a hypersensitivity reaction occurred in our case. The delayed onset after preceding subcutaneous application as well as difficulties in separating the reaction from complications of underlying disease may delay heparin discontinuation.

PMID:
3669560
DOI:
10.1007/bf01737014
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center